MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported via ms&s "nurse requesting the plastic materials used for the safestep and miniloc needles.States they have noticed that the plastic tubing in the safestep needle breaks down when infusing blinatumomab compared to the miniloc needle.She is wondering if they both have different plastic materials.Also, inquiring if the miniloc and safestep needles are dehp free." ms&s response: "informed the needle for the miniloc needle is 304 stainless steel, with acrylic adhesive and silicone oil.The tubing for the miniloc needle is pvc (polyvinyl chloride).Other materials include polypropylene, polyetherimide, abs (acrylonitrile butadiene styrene), rigid pvc, and ldpe (low-density polyethylene).The fluid path materials are flexible pvc, rigid pvc, abs, 304 stainless steel, uv-curing acrylic adhesive, and silicone.The needle for the safestep is 304 stainless steel, witch acrylic adhesive and silicone oil.The tubing for the safestep needle is pvc (polyvinyl chloride).Other materials include abs (acrylonitrile butadiene styrene), rigid pvc, and polycarbonate.The fluid path materials are flexible pvc, rigid pvc, abs, polycarbonate, silicone, uv-cure acrylic adhesive, and 304 stainless steel.Both the miniloc and safestep needles and packaging are dehp free." this report addresses the safestep needle.
 
Event or Problem Description
It was reported via ms&s "nurse requesting the plastic materials used for the safestep and miniloc needles.States they have noticed that the plastic tubing in the safestep needle breaks down when infusing blinatumomab compared to the miniloc needle.She is wondering if they both have different plastic materials.Also, inquiring if the miniloc and safestep needles are dehp free." ms&s response: "informed the needle for the miniloc needle is 304 stainless steel, with acrylic adhesive and silicone oil.The tubing for the miniloc needle is pvc (polyvinyl chloride).Other materials include polypropylene, polyetherimide, abs (acrylonitrile butadiene styrene), rigid pvc, and ldpe (low-density polyethylene).The fluid path materials are flexible pvc, rigid pvc, abs, 304 stainless steel, uv-curing acrylic adhesive, and silicone.The needle for the safestep is 304 stainless steel, witch acrylic adhesive and silicone oil.The tubing for the safestep needle is pvc (polyvinyl chloride).Other materials include abs (acrylonitrile butadiene styrene), rigid pvc, and polycarbonate.The fluid path materials are flexible pvc, rigid pvc, abs, polycarbonate, silicone, uv-cure acrylic adhesive, and 304 stainless steel.Both the miniloc and safestep needles and packaging are dehp free." additional information received 12/12/2023: it was reported by the customer chemotherapy (blinatumomab) was infusing through.Since the tubing cracked, chemotherapy leaked out of the line and onto the patient.Nurse had to properly dispose of the clothing and bedding that the chemotherapy leaked onto.They had to re-access the patient with a new needle and ask the pharmacy for a new chemotherapy preparation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged infusion set is confirmed; however, the root cause could not be determined.One photograph of an infusion set was returned for evaluation.An initial visual observation of the photograph showed the extension tubing was broken at the junction between the tube and luer connector.Biological residue was observed on the sample near the break site in the returned photograph.Although a break in the extension tubing was evident in the submitted photograph, inspection of the photograph was insufficient to identify the cause of the damage.Consequently, this complaint is confirmed as ¿cause unknown¿ at this time.This complaint will be recorded for future trending and monitoring purposes.H3 other text : evaluation findings are in section h11.
 
Event or Problem Description
It was reported via ms&s "nurse requesting the plastic materials used for the safestep and miniloc needles.States they have noticed that the plastic tubing in the safestep needle breaks down when infusing blinatumomab compared to the miniloc needle.She is wondering if they both have different plastic materials.Also, inquiring if the miniloc and safestep needles are dehp free." ms&s response: "informed the needle for the miniloc needle is 304 stainless steel, with acrylic adhesive and silicone oil.The tubing for the miniloc needle is pvc (polyvinyl chloride).Other materials include polypropylene, polyetherimide, abs (acrylonitrile butadiene styrene), rigid pvc, and ldpe (low-density polyethylene).The fluid path materials are flexible pvc, rigid pvc, abs, 304 stainless steel, uv-curing acrylic adhesive, and silicone.The needle for the safestep is 304 stainless steel, witch acrylic adhesive and silicone oil.The tubing for the safestep needle is pvc (polyvinyl chloride).Other materials include abs (acrylonitrile butadiene styrene), rigid pvc, and polycarbonate.The fluid path materials are flexible pvc, rigid pvc, abs, polycarbonate, silicone, uv-cure acrylic adhesive, and 304 stainless steel.Both the miniloc and safestep needles and packaging are dehp free." additional information received (b)(6) 2023: it was reported by the customer chemotherapy (blinatumomab) was infusing through.Since the tubing cracked, chemotherapy leaked out of the line and onto the patient.Nurse had to properly dispose of the clothing and bedding that the chemotherapy leaked onto.They had to re-access the patient with a new needle and ask the pharmacy for a new chemotherapy preparation.

Brand Name
POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 0.75IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18293410
Report Number3006260740-2023-05601
Device Sequence Number6037368
Product Code FPA
UDI-Device Identifier00801741047435
UDI-Public(01)00801741047435
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2025
Device Model NumberN/A
Device Catalogue Number0141975
Device Lot NumberASGXFC046
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer12/12/2023
03/04/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/10/2024
03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown